EconPapers    
Economics at your fingertips  
 

Time-consistent equilibria in dynamic models with recursive payoffs and behavioral discounting

Łukasz Balbus, Kevin Reffett and Łukasz Woźny

Journal of Economic Theory, 2022, vol. 204, issue C

Abstract: We prove existence of time consistent equilibria in a class of dynamic models with recursive payoffs and generalized discounting involving both behavioral and normative applications. Our generalized Bellman equation method identifies and separates both: recursive and strategic aspects of the equilibrium problem and allows to determine the sufficient assumptions on preferences and stochastic transition to establish existence. In particular we show existence of minimal state space stationary Markov equilibrium (a time-consistent equilibrium) in a deterministic model of consumption-saving with beta-delta discounting and its generalized versions involving non-additive payoffs, general form certainty equivalents, as well as stochastic semi-hyperbolic and hyperbolic discounting models (over possibly unbounded state and unbounded above reward space). We also provide an equilibrium approximation method for a hyperbolic discounting model.

Keywords: Time consistency; Markov equilibrium; Approximation; Generalized Bellman equation; Hyperbolic discounting; Quasi-hyperbolic discounting (search for similar items in EconPapers)
JEL-codes: C61 C73 (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053122000837
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Time consistent equilibria in dynamic models with recursivepayoffs and behavioral discounting (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:204:y:2022:i:c:s0022053122000837

DOI: 10.1016/j.jet.2022.105493

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2023-02-01
Handle: RePEc:eee:jetheo:v:204:y:2022:i:c:s0022053122000837